Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 254, NWS Bismarck, ND

August 5, 2011Bowman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 5, 2011, 3:13 PM MDT for Bowman County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2011, 3:13 PM MDT (21:13 UTC)
Expired
Aug 5, 2011, 4:00 PM MDT
In force
47 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bowman County, ND

The radar

The Rapid City radar (KUDX), 223 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 12:48 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1650 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WUUS53 KBIS 052113
SVRBIS
NDC011-052215-
/O.NEW.KBIS.SV.W.0254.110805T2113Z-110805T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
313 PM MDT FRI AUG 5 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 415 PM MDT

* AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF LADNER...OR 24 MILES SOUTHWEST OF BOWMAN...AND MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOWMAN...MUD BUTTES...SUNSET BUTTE...RHAME...GRIFFIN...BUFFALO
  SPRINGS AND SCRANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4594 10388 4596 10390 4628 10374 4625 10324
      4618 10308 4604 10328 4594 10350
TIME...MOT...LOC 2113Z 232DEG 22KT 4595 10370
WIND...HAIL 60MPH 1.00IN

$$

HEINERT
3 follow-up statements
937 
WWUS53 KBIS 052136
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
436 PM CDT FRI AUG 5 2011

NDC011-052215-
/O.CON.KBIS.SV.W.0254.000000T0000Z-110805T2215Z/
BOWMAN ND-
336 PM MDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BOWMAN
COUNTY UNTIL 415 PM MDT...

AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
EAST OF MUD BUTTES...OR 13 MILES SOUTHWEST OF BOWMAN...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOWMAN...GRIFFIN...BUFFALO SPRINGS AND SCRANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4595 10372 4602 10372 4627 10362 4625 10324
      4618 10308 4604 10328 4594 10350
TIME...MOT...LOC 2136Z 232DEG 22KT 4604 10354
WIND...HAIL 60MPH 1.00IN

$$

HEINERT
182 
WWUS53 KBIS 052148
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
448 PM CDT FRI AUG 5 2011

NDC011-052215-
/O.CON.KBIS.SV.W.0254.000000T0000Z-110805T2215Z/
BOWMAN ND-
348 PM MDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BOWMAN
COUNTY UNTIL 415 PM MDT...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF BOWMAN...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOWMAN...GRIFFIN...BUFFALO SPRINGS AND SCRANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4595 10372 4602 10372 4627 10362 4625 10324
      4618 10308 4604 10328 4594 10350
TIME...MOT...LOC 2149Z 232DEG 22KT 4609 10345
WIND...HAIL 60MPH <.75IN

$$

HEINERT
363 
WWUS53 KBIS 052200
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
500 PM CDT FRI AUG 5 2011

NDC011-052210-
/O.CAN.KBIS.SV.W.0254.000000T0000Z-110805T2215Z/
BOWMAN ND-
400 PM MDT FRI AUG 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOWMAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 4595 10372 4602 10372 4627 10362 4625 10324
      4618 10308 4604 10328 4594 10350
TIME...MOT...LOC 2200Z 232DEG 22KT 4613 10337

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:45 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 5, 1:45 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT FRI AUG 5 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...

MAJOR FORECAST CONCERN WILL BE THUNDERSTORMS CHANCES...SOME
SEVERE...AND THE POSSIBILITY OF HEAVY RAINFALL THIS EVENING AND
TONIGHT. MODELS ARE IN FAIRLY GOOD AGREEMENT...BUT DIFFER IN A FEW
KEY AREAS...SO HAVE TRENDED TOWARDS THE MORE CONSISTENT ECMWF
SOLUTION. FLASH FLOOD WATCH CONTINUES THROUGH TONIGHT DUE TO THE
POTENTIAL OF HEAVY RAINFALL AMOUNTS OVER NEARLY SATURATED AREAS.

CURRENTLY...DOMINANT SUBTROPICAL RIDGING REMAINS IN PLACE OVER THE
SOUTHEASTERN CONUS...WHILE A LARGE LOW IS SLOWLY MAKING ITS WAY
ACROSS NORTHERN CANADA. THE RESULT IS NEARLY ZONAL FLOW ACROSS THE
NORTHERN PLAINS...THROUGH WHICH A FEW SHORTWAVES ARE TRAVERSING
ACROSS THE REGION. MEANWHILE...A NEARLY STATIONARY FRONT REMAINS
DRAPED EAST TO WEST ACROSS THE CENTER OF THE STATE . THESE IMPULSES
HAVE BEEN PRODUCING SHOWERS AND THUNDERSTORMS ALONG THE FRONT
TODAY...AND WILL LIKELY CONTINUE THROUGH THE EVENING UNTIL THE MAIN
SHORTWAVE TROUGH APPROACHES THE CWA THIS AFTERNOON AND EVENING.

THE TROUGH...ACTING IN CONJUNCTION WITH A DEVELOPING SURFACE LOW AND
VARIOUS BOUNDARIES...IS EXPECTED TO DEVELOP NUMEROUS SHOWERS AND
THUNDERSTORMS...AND PUSH THEM THROUGH THE STATE OVER THE NEXT
SEVERAL HOURS. THIS WILL CAUSE THE STORMS NOW RESIDING ALONG THE
FRONT TO BECOME MORE WIDESPREAD ACROSS THE ENTIRE STATE.
HOWEVER...THE FRONT WILL STILL REMAIN THE FOCUS FOR SURFACE
CONVERGENCE...AND THEREFORE WILL MARK THE AREA OF THE BEST CHANCES
FRO STRONGER STORMS AND HEAVIER RAINFALL. WITH PRECIPITABLE WATER
AMOUNTS APPROACHING 2 INCHES OVER THE CWA THIS EVENING AND
TONIGHT...HEAVY RAINFALL IS POSSIBLE THROUGHOUT THE REGION...AND
WIDESPREAD AREAS 1 TO 2 INCHES OF STORM TOTAL PRECIPITATION ARE NOT
OUT OF THE QUESTION. DUE TO THE POTENCY OF THIS WAVE...AND THE
BUILDING INSTABILITY...SOME THUNDERSTORMS COULD GO SEVERE...WITH THE
LARGEST THREAT BEING STRONG WINDS AND LARGE HAIL. HEAVIEST
PRECIPITATION IS EXPECTED TO OCCUR BEGIN AROUND 00 UTC IN THE
WEST...AND BY 06Z IN MY CENTRAL AND WESTERN ZONES. CLEARING WILL
BEGIN GRADUALLY IN THE WEST BY SATURDAY MORNING AND SHOULD EXIT THE
FORECAST AREA COMPLETELY BY 00Z SATURDAY EVENING.

ONCE THE STORM EXITS THE STATE...SURFACE HIGH PRESSURE AND MID LEVEL
SHORTWAVE RIDGING WILL BUILD INTO THE CWA FOR THE REMAINDER OF THE
TERM. PLEASANT WEATHER AND MOSTLY CLEAR SKIES ARE FORECAST.
TEMPERATURES TONIGHT SHOULD DROP TO THE LOW 60S. WITH COOLER AIR
FILTERING IN BEHIND THE STORM...TEMPERATURES WILL DROP TO BELOW
NORMAL FOR THE REST OF THE TERM...WITH HIGHS TOMORROW REMAINING IN
THE 70S AND LOWS DROPPING WELL INTO THE 50S.

.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...

THE NORTHERN PLAINS WILL REMAIN IN AN ACTIVE WESTERLY UPPER FLOW
PATTERN THROUGH EARLY NEXT WEEK...RESULTING IN CHANCES FOR
THUNDERSTORMS EACH PERIOD. MORE UNCERTAINTY MID NEXT WEEK AS OUR
FLOW ALOFT TRANSITIONS TO MORE NORTHWEST WITH MID/UPPER FORCING MORE
QUESTIONABLE. TEMPERATURES WILL AVERAGE NEAR/SLIGHTLY BELOW NORMAL
SATURDAY THROUGH MONDAY...THEN WELL BELOW AVERAGE TUE & WED.

ON SUNDAY A CLOSED MID LEVEL LOW PUSHING EAST ACROSS SOUTH CENTRAL
CANADA WILL DRAG A TROUGH OF SFC LOW PRESSURE THROUGH THE DAKOTAS
RESULTING IN ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON
THROUGH SUNDAY NIGHT. CAA ON THE BACKSIDE OF THIS SYSTEM ALONG WITH
SEVERAL EMBEDDED SHORT WAVE TROUGHS LOOKS TO THEN BRING CONTINUED
CHANCES FOR INSTABILITY SHOWERS AND THUNDERSTORMS MONDAY INTO MONDAY
NIGHT. DRY SURFACE HIGH PRESSURE BUILDS IN ACROSS THE REGION FOR
TUESDAY/TUESDAY NIGHT.

COOLER TEMPERATURES ARE FORECAST TUESDAY INTO WEDNESDAY AS THE UPPER
JET STREAM SAGS TO OUR SOUTH AND NORTHWEST UPPER LEVEL FLOW DEVELOPS
OVER THE NORTHERN PLAINS. MODELS ARE FLIP FLOPPING ON WHETHER TO
BRING ADDITIONAL WEAK DISTURBANCES THROUGH THE REGION IN THE
NORTHWEST FLOW. FOR NOW WILL LEAVE TUESDAY-THURS NIGHT DRY.

&&

.AVIATION...
CONVECTION WILL BE AN ONGOING CONCERN TODAY...WITH SHOWERS AND
THUNDERSTORMS ALREADY OCCURRING NEAR KMOT/KISN/KDIK...AND EXPECTED TO
BECOMES WIDESPREAD BY 00 UTC. DESPITE VFR CONDITIONS PREVAILING AT
THE MOMENT...CONDITIONS WITHIN THUNDERSTORMS WILL LIKELY SEE
MVFR/IFR WITH STRONG WINDS...HEAVY RAIN...AND POSSIBLE HAIL.
THREAT OF RAIN AND THUNDERSTORMS WILL BEGIN TO TAPER OFF IN THE
WEST BY 12 UTC...BUT WILL CONTINUE AT OTHER TERMINALS FOR THE
DURATION OF THE TAF PERIOD. MVFR WILL BE AN ISSUE ONCE RAIN ENDS
AS WELL...WITH LOW CLOUD DECKS ALMOST CERTAIN AND FOG ALSO A
POSSIBILITY. SOME UNCERTAINTY REMAINS ON EXACT PLACEMENT OF
HEAVIEST THUNDERSTORMS...WILL AMEND AS NECESSARY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH
SATURDAY EVENING FOR NDZ001>005-009>013-017>023-025-031>037-
040>048-050-051.

&&

SHORT TERM/AVIATION...BPN/RK
LONG TERM...NH
Hazardous weather outlook, Aug 5, 2:39 PM MDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT FRI AUG 5 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
339 PM CDT FRI AUG 5 2011 /239 PM MDT FRI AUG 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS WESTERN AND CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED TO WIDESPREAD THUNDERSTORMS...SPREADING FROM
WESTERN INTO CENTRAL NORTH DAKOTA TONIGHT INTO SATURDAY. SOME
SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREATS OF HAIL UP TO
GOLFBALL SIZE...AND STRAIGHT LINE WIND GUSTS AROUND 60 MPH. IN
ADDITION...HEAVY RAINFALL IS EXPECTED...LIKELY LEADING TO LOCALIZED
FLASH FLOODING. THE THREAT OF HEAVY RAIN WILL CONTINUE OVERNIGHT
AND INTO SATURDAY...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE
94 CORRIDOR. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN AND
CENTRAL NORTH DAKOTA. PLEASE REFER TO THAT BULLETIN FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FLASH FLOOD WATCH CONTINUES INTO SATURDAY...WITH LINGERING
LOCALLY HEAVY RAIN POSSIBLE...ESPECIALLY NORTH AND EAST OF THE
MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

KINNEY

In the hours before

Special weather statement, Aug 5, 11:43 AM MDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1243 PM CDT FRI AUG 5 2011

NDZ017-018-032-051845-
BILLINGS-DUNN-MCKENZIE-
1143 AM MDT FRI AUG 5 2011

...SPECIAL WEATHER STATEMENT...

AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL MCKENZIE COUNTY...
MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS GREATER THAN 40 MPH ARE POSSIBLE WITH
THIS STORM. EXPECT A PERIOD OF HEAVY RAINFALL...WITH HOURLY AMOUNTS
OF ONE HALF TO ONE INCH. MOTORISTS SHOULD BE ALERT FOR PONDING WATER
ON STREETS...LOW-LYING AREAS...AND TOWNSHIP ROADS.

LOCATIONS IMPACTED INCLUDE...
  GRASSY BUTTE...
  OAKDALE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KINNEY
Special weather statement, Aug 5, 12:45 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
145 PM CDT FRI AUG 5 2011

NDZ018-032-051945-
BILLINGS-DUNN-
1245 PM MDT FRI AUG 5 2011

...SPECIAL WEATHER STATEMENT...

AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST CENTRAL DUNN
COUNTY TO EAST CENTRAL BILLINGS COUNTY...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS GREATER THAN 40 MPH ARE
POSSIBLE WITH THESE STORMS. EXPECT PERIODS OF HEAVY RAIN...WITH
PONDING WATER ON ROADS AND LOW-LYING AREAS.

LOCATIONS IMPACTED INCLUDE...
  LITTLE MISSOURI STATE PARK...               KILLDEER...
  MANNING...            DUNN CENTER...        HIRSCHVILLE...
  HALLIDAY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

KINNEY
Local storm report, Aug 5, 1:57 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
257 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             9 W MUD BUTTES          46.01N 103.96W
08/05/2011  E0.75 INCH       BOWMAN             ND   TRAINED SPOTTER

&&

MHOLLAN
Special weather statement, Aug 5, 2:16 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
316 PM CDT FRI AUG 5 2011

NDZ040-043-052115-
BOWMAN-SLOPE-
216 PM MDT FRI AUG 5 2011

...SPECIAL WEATHER STATEMENT...

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONGS THUNDERSTORMS OVER WEST AND CENTRAL BOWMAN COUNTY. THESE
STORMS WERE MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  GRIFFIN...            BOWMAN...             BUFFALO SPRINGS...
  THREE V CROSSING...   AMIDON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

HEINERT
Local storm report, Aug 5, 2:50 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND GST     5 W RHAME               46.24N 103.75W
08/05/2011  E60 MPH          BOWMAN             ND   TRAINED SPOTTER

            ALSO NICKEL SIZE HAIL

&&

MHOLLAN
Local storm report, Aug 5, 2:57 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             BELFIELD                46.89N 103.20W
08/05/2011  E0.75 INCH       STARK              ND   AMATEUR RADIO

&&

MHOLLAN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:47 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope, Stark58 min
Aug 4, 10:59 PM MDTSevere Thunderstorm WarningBISMcLean, Ward61 min
Aug 5, 12:00 AM MDTSevere Thunderstorm WarningBISMcLean, Sheridan37 min
Aug 5, 1:59 AM MDTAreal Flood AdvisoryBISSheridan, Wells6 hr
Aug 5, 11:18 AM MDTAreal Flood AdvisoryBISBillings, Dunn, Golden Valley, McKenzie6 hr
Aug 5, 1:19 PM MDTSevere Thunderstorm WarningBISBowman, Slope56 min
Aug 5, 1:26 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley29 min
Aug 5, 2:18 PM MDTFlash Flood WarningBISBillings, Dunn, Stark6 hr
Aug 5, 2:44 PM MDTFlash Flood WarningBISBillings, Golden Valley, Slope2 hr
Aug 5, 2:51 PM MDTSevere Thunderstorm WarningBISDunn, Stark54 min
Aug 5, 3:45 PM MDTSevere Thunderstorm WarningBISDunn, Stark60 min
Aug 5, 3:59 PM MDTFlash Flood WarningBISStark6 hr
Aug 5, 4:23 PM MDTSevere Thunderstorm WarningBISGrant, Hettinger, Mercer, Morton, Oliver, Stark67 min
Aug 5, 4:34 PM MDTTornado WarningBISMorton26 min
Aug 5, 4:42 PM MDTAreal Flood AdvisoryBISGrant, Mercer, Morton, Oliver93 min
Aug 5, 5:04 PM MDTSevere Thunderstorm WarningBISGrant, Morton, Oliver41 min
Aug 5, 5:19 PM MDTSevere Thunderstorm WarningBISGrant, Morton39 min
Aug 5, 5:43 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Oliver62 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.